MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0 MM SYSTEM CONTRA DRILL 1.5X15.5MM STP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION 2.0 MM SYSTEM CONTRA DRILL 1.5X15.5MM STP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that the drill tip was fractured when used on the mandible during a procedure.There was a delay during the procedure of approximately ten minutes to change out the drill.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Foreign source: japan.Concomitant medical products item #01-9181 , lot# 319225, 2.0 mm system contra drill 1.5x15.5mm stp.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2023-00098.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) - drill.No product was returned.A visual inspection was conducted on the customer provided pictures.Both drills show signs of use including marking/ scratching on the drill surfaces.In both cases the drills have fractured.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned drills.Both drills show signs of attempted uses including marking on both drill bodies.Further investigation showed that both drills fractured where the fluted portion of the drill meets the drill body.For both drills the complaint is confirmed.A determination cannot be made as to what caused the drills to fracture.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The reported event is confirmed, based on product return.This report is being submitted to update additional information in sections b4, b5, d9, g3, g6, h2, h3, h6 and h10.

Brand Name
2.0 MM SYSTEM CONTRA DRILL 1.5X15.5MM STP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16627384
Report Number0001032347-2023-00097
Device Sequence Number19947839
Product Code HBE
UDI-Device Identifier00841036016890
UDI-Public(01)00841036016890(10)321206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-9181
Device Lot Number321206
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/26/2023
10/23/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date04/28/2023
10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexUnknown